

Technical Deep Dive: Information Technologies for Improving Land Administration Services

November 13-17, 2017 Tokyo and Kobe

World Bank Tokyo Development Learning Center (TDLC) Land Thematic Group and Geospatial Community of Practice (CoP)

Overview

The Tokyo Deep Learning Center (TDLC) is organizing a Technical Deep Dive (TDD) on Information Technology for Improving Land Administration Services, in collaboration with the World Bank's Land and Geospatial Global Solution Group, Land Policy Thematic Group, and the Geospatial Community of Practice from November 13 to 17, 2017.

The TDD will provide a platform for knowledge exchange and structured learning on key topics related to the use of information technology for improving land administration. Good practice knowledge and experience from Japan and other countries will be highlighted as will the experiences of the participating country delegations. Among others, Japan's experience with Land Use Management, Geospatial technology for advanced cadastral functions and National Spatial Data Infrastructure (NSDI), especially with regards to geodetic infrastructure, fundamental data, and regulatory framework presents a significant opportunity for knowledge sharing and collaborative learning. Tentative topics of discussion include the following:

- Land administration system modernization. Effective systems for recording land ownership, values, and use are a critical foundation to the efficient operation of any economy. Building a modern land administration system requires addressing several policy issues. However, policy goals cannot be achieved unless there is a functioning land administration infrastructure with up-to-date and accessible information technology. Therefore, the TDD will discuss experiences with automation of land administration systems which ensure that process and procedures for land transactions is more time and cost efficient, and ensures the reliability and consistency of information.
 - Land Administration Law, Regulation and Institution provides governments with an infrastructure for implementing land policies and land management strategies in support of suitable development.
 - o Information Technologies for Improving Land Administration. Well-designed land administration contributes to growth in gross domestic product, creates new business opportunities, boosts revenue generating capacity, and contributes to productivity related savings. It also provides a location based context for business information, and a holistic and integrated approach to problem solving, decision making, planning and service delivery to guide government and strategic investments that supports private sector development and support sustainable development.
 - o Land Administration through Spatial Data Infrastructure. However, such systems also need a spatial framework to operate. In this context, the TDD will explore the role of Land Administration Systems as part of a broader National Spatial Data Infrastructure Spatial Data Infrastructure (SDI) has a key role to play as the world becomes increasingly digital, societies become more information dependent, and we need to make sense of and exploit the vast volumes of spatial data.



Participants will include practitioners and decision makers from World Bank client countries, Task Team Leaders (TTLs) or senior project team members, as well as resource partners from countries/local governments who could showcase different approaches and experiences related to the TDD topics such as computerization and digitalization of land records systems or a SDI roadmap—from diagnostic to implementation. Resource partners' preliminary identified include:

- Singapore Land Authority (data integration systems)
- Macedonia (spatial development strategy)
- Punjab Province, Pakistan (Modernization of Land Records Management and Information Systems)

Objectives

This TDD will provide an opportunity for World Bank client country delegations to develop a deeper understanding of Information Technology for improving Land Administration. Delegations will derive great benefit from:

- Cutting edge policy thinking and technical knowledge delivered through engaging learning sessions;
- Peer learning and networking through experience exchange sessions;
- Tacit knowledge exchanges through applicable site visits;
- Opportunity to engage directly with Japanese academia, municipalities, ministries and the private sector to learn of innovative solutions and to identify areas of further collaboration and knowledge exchange;
- Follow-up operational support to assist in the successful application of knowledge gained through the TDD, provided through the TDLC program.

Format

TDDs offer an immersive approach to knowledge exchange including workshops, site visits, peer-peer knowledge sharing and action planning, which aims to support development or ongoing implementation of World Bank funded projects. Key characteristics include:

- "Objective" focused structure: Demand driven and problem solving orientation, with possible technical assistance, including consultation and expert visit to client nations through City Partnership Program and other programs
- Knowledge exchange to foster operations: Knowledge exchange and Just-In-Time-Assistance and potential technical assistance for clients and World Bank Task Teams
- Structured Learning: Delivery of structured learning for clients and partners such as e-learning courses, and package of selected Knowledge Exchange Instruments before during, and after the TDD in Japan
- Application to Knowledge Networks: Contribution of relevant inputs to COP to support
 development of their knowledge assets such as case studies and best practice lessons and to
 diffuse them to broader community

Budget

The organizers will cover the following expenses (following World Bank policies):

- Airfares, hotel and actual expenses for all participants not based in Japan
- Simultaneous translation services (to/from English-Japanese)
- Venue for training, including required technology facilities
- Local Transportation
- Meals



DAY 1	MONDAY, NOVEMBER 13 TOKYO
SCHEDULE	
8:30-9:00	Breakfast and Registration
9:00-9:40 (40 min)	Welcome and technical deep dive objectives Agenda Setting
	 Overall Facilitation: Dan Levine, Senior Officer, TDLC, WBG Welcome Remarks
	 Opening: Anna Wellenstein, Director, WBG Icebreakers/Energizer
	Cultural Bingo
	Haruka Imoto, KM Analyst, TDLC, WBG
9:40-10:40	Introduction - Session I
(60 min)	Setting the stage on Information Technologies for Improving Land Administration Services
	Jorge Muñoz, WBG
10:40-11:00	 Wael Zakout , WBG Group Photo and Coffee Break
11:00-12:30	Framing Session – Session II
	_
(90 min)	Setting the stage: Japan's journey on how using Information Technologies improved Land Administration Services to citizens
	 Moderator: Phil Karp, TDLC, WBG
	Representative, Ministry of Land, Infrastructure, Transport and Tourism
	(MLIT), Government of Japan
	 Professor, University of Tokyo
12:30-13:30	Lunch
13:30-15:50	Shift and Share: Putting Clients in perspective – "From local to global and back"
(140min)	Shift and Share" presentations by the teams on the challenges, opportunities and lessons
	learned on land and spatial practices by client countries
	 Representatives from 12 client countries
	 Overall facilitation guidance: Haruka Imoto, TDLC, WBG
	Moderator: Phil Karp, WBG
15:50-16:10	Coffee Break – Ideas Sharing
16:10-17:00	Wrap-up and reflection
	Comments from participants/Practice Mangers/Experts/Task Team Leaders • Facilitator: Dan Levine, TDLC, WBG
	 Facilitator: Dan Levine, TDLC, WBG
17:00-	Free time



DAY 2	TUESDAY, NOVEMBER 14 TOKYO
SCHEDULE	
8:30-9:00	Coffee and Network
9:00-9:20	Reflections and Key Take-Aways from D1
(20 min)	 Facilitator: Gayatri Singh, Urban Specialist, WBG
9:20-10:50	Thematic Session: Effective Land Administration – Law, Regulation, Institutions and
(90 min)	Technology Challenges.
	 Moderator: Alvaro Federico Barra, Land Administration Specialist, TDLC, WBG
	 Representative, Punjab Province/ Pakistan
	Representative, Macedonia (Spatial development strategy)
	 Representative, Singapore Land Authority (data integration systems)
10:50-11:10	Coffee Break
11:10-12:00	Peer to peer discussion (discussion within each country)
	Facilitator: Phil Karp, WBG
12:00-13:00	Picnic Lunch (B1F on football area)
(60 min)	
13:00 -14:10	Thematic Session: NSDI/Geospatial/Cadastre:
(80 min)	Theme: Mapping the Road of SDI – from diagnostics to implementation
	Director, Practice Managers, Task Team Leaders to share their experiences in their
	projectsA few Senior Management and Task Team Leaders, WBG
	 Representative, Ministry of Land, Infrastructure, Transport and Tourism, Japan
	- Representative, Ministry of Land, Infrastructure, Transport and Tourism, Japan
14:10-15:00	Wrap-up and reflection
	Comments from participants/Practice Mangers/Experts/Task Team Leaders
	Facilitator: Wael Zakout
15:00-16:30	Getting Ready and Bus from TDLC to Haneda Airport
16:30	Check-in
17:40-19:00	Flight to Kobe from Haneda Airport
19:00-21:00	Free time



DAY 3	WEDNESDAY, NOVEMBER 15 KOBE
SCHEDULE	
8:00-8:45	Breakfast at your hotel
9:00-9:20	Reflections and Key Take-Aways from D2
	 Facilitator: Dan Levine, TDLC, WBG
	Comment from Anna
	 Anna Wellenstein, Director, WBG
9:20-10:50	Looking Land Administration from Local Authority' Point of view — Cadastral function and
(90 min)	taxing
	Moderator: TBC
	 Representative responsible for Cadastry, Finance Bureau, Kobe City
	 Representative responsible for fixed asset taxing, Finance Bureau, Kobe City
10:50-11:00	Coffee
11:00-12:30	Looking at Land Administration from Local Authority's Point of view - Modernizing Land
(90 min)	Management
	 Moderator: TBC
	 Representative responsible for Land Use Management, Urban Bureau, Kobe City
	 Representative responsible for Planning and Service Delivery, Kobe city
	•
12:30-13:30	Lunch
13:30-14:00	Travel to Rokkomichi
14:00-16:00	Site Visit 1 (Walk and Talk of the Town): City of Kobe, Hyogo Prefecture
	Participants will visit and hear from City of Kobe how the city utilizes GIS in their urban
	planning, urban development (and disaster risk management).
	 Expert: Representative, Kobe City; Representative and/or Kobe Institute of
	Urban Research (KIUR)
16:30-17:30	Country Table Discussion & Planning for Peer Assist Session
	■ Facilitator: TDLC, WBG
17:30-18:00	Wrap-up and reflection
	Comments from participants/Practice Mangers/Experts/Task Team Leaders
	Facilitator: Dan Levine, TDLC, WBG
18:00-20:00	Dinner on top of Rokko Mountain



DAY 4	THURSDAY, NOVEMBER16 KOBE
SCHEDULE	
8:30-9:00	Breakfast at your hotel
9:00-12:00	Site Visit 2 (Walk and Talk of the Rural Area): Nishi Ward, City of Kobe, Hyogo Prefecture
(3H)	Format: Presentation and Q&A
	Participants will visit and hear from City of Kobe how the city utilizes GIS in their urban
	planning, urban development (and disaster risk management).
	Expert: Representative, Kobe City
12:30-13:30	Lunch
13:30-14:30	Explanation about action plan
(60 min)	·
(60 11111)	 Dan Levine, Senior Officer, TDLC, WBG
	Presentation of TDLC operational support
	 Yuko Okazawa, Urban Specialist, TDLC, WBG
	WB Perspectives and Expectations
	 Facilitator: Phil Karp, WBG
	 Jorge Munoz, Practice Manager, WBG
	 Wael Zakout, Lead Land Administration Specialist, WBG
11:45-12:45	Lunch
14:30-16:30	Action Plan Preparation
(105 min)	Each country team works on action planning preparation
17:30-18:00	Bus to airport
19:10-20:20	Flight to Haneda (Sandwich and Coffee provided at the Airport)
20:20	Bus to Hotel



DAY 5	FRIDAY, NOVEMBER 17 TOKYO
SCHEDULE	
8:30-9:00	Coffee and Networking
9:00-10:00	Peer Assist
(60 min)	 Facilitator: Phil Karp/TDLC, WBG in cooperation with TDLC
10:00-11:30 (90 min)	Preparation of action plans
11:30-12:30	Action Plan Presentations
(60 min)	 Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
12:30-13:30	Lunch
13:30-14:30	Action Plan Presentations (2)
(60 min)	 Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
14:30-15:00	Coffee and Networking Break
15:00-16:00	Action Plan Presentations (3)
(60 min)	 Facilitator: Dan Levine, TDLC, WBG
	 Experts consisting of WBG experts, international and Japanese expert
16:00-16:40	Feedback on the workshop (survey using PollEV)
(40 min)	Phil Karp, WBG
,	Next Steps
	 Jorge Munoz, Practice Manager, WBG
	Closing Comments
	Anna Wellenstein, WBG
17:30-20:00	Farewell Dinner